About

Member has chosen to not make this information public.

Pages

Member not yet following any Pages.

Posts (1)

May 29, 2019 · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

At the very least Effexor and all it's generic forms need to require dire warnings of the extreme and awful symptoms of withdrawal to each and every patient before this drug is administered. I have been on varying doses and types of antidepressants over 20 years. These drugs were a godsend and when it was time to taper off, under and with doctor guidance I never experienced problems or withdrawal symptoms, they were smooth transitions. A number of years ago I was experiencing an unwanted side effect from a mood stabilizer which name I don't recall, my doctor then switched me to Wellbutrin which I did great with over five plus years. My new doctor suggested switching to Venlafaxine as he thought I would receive more benefits, although I was fine with my Wellbutrin.

Well shame on me for not asking more questions or doing additional homework on Venlafaxine. The transition off Wellbutrin was smooth when tapering down then beginning gradual transition to Venlafaxine. Slightly more than a month on Venlafaxine my mood was the same as with Wellbutrin but developed a cough and deep bark that lasted seven months, which initially I wrote off as part of sinus infection, but at same time was experiencing painful indigestion and acid re-flux. I never attributed these symptoms to the Venlafaxine writing them off as they will pass. However I was becoming more and more concerned about my persistent cough. My doctor ordered chest x-rays, which showed there wasn't a detectable underlying reason for cough. I stumbled upon side effects of Venlafaxine and cough stood out. It made sense that this drug could be the culprit and also responsible for my acid re-flux and heartburn.

Being well schooled in the importance of not going cold turkey with mood stabilizers and antidepressants I began to gradually reduce my dosage of Venlafaxine. I contacted my specialist doctor and together with pharmacist we deduced that Venlafaxine could be likely culprit of the uncomfortable and worrisome side effects. We made a plan to taper and get off Venlafaxine and back on the Wellbutrin. When tapering off Venlafaxine it got so I couldn't stand swallowing another dose, so checked with pharmacist about safely stopping this drug and then waiting a number of days before returning to Wellbutrin. When tapering off Venlafaxine my cough began to subside and indigestion easied, now they are both symptoms of the past. Oh, and I was yawning all the time, this too has subsided. I was miserable going off the dreadful Venlafaxine experiencing bone, joint, and body aches, dizziness, feeling like I had to grab something quick to prevent falling, and my thoughts and speech were choppy. Thankfully I didn't experience the brain zaps, but had sensations that suddenly an object or person would show up at my side. Now off Venlafaxine, I am four or five pounds heavier which is another side effect of withdrawal from this menacing drug. I'm getting back to myself, and everyday look forward to getting better then the last. I've read on these posts that Benadryl helps with the zaps which I didn't have, but I am concerned with getting this weight off. I've drastically reduced sugar and am picking up the my pace with excercise. I am optimistic about feeling good in my skin again and shedding the uncomfortable weight.

Thank you for opportunity to share my experience.